Alert archive / Massachusetts / Gale Watches in 2017

Gale Watch 9, NWS Boston/Norton, MA

February 24, 2017

NWS Boston/Norton, MA issued this gale watch at Feb 24, 2017, 3:49 PM EST. It took effect at Feb 26, 2017, 12:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 24, 2017, 3:49 PM EST (20:49 UTC)
In effect from
Feb 26, 2017, 12:00 AM EST
Expired
Feb 25, 2017, 4:14 AM EST
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

221 
WHUS71 KBOX 242049
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
349 PM EST FRI FEB 24 2017

ANZ250-254>256-250500-
/O.NEW.KBOX.GL.A.0009.170226T0500Z-170227T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
349 PM EST FRI FEB 24 2017

...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ231-251-250500-
/O.NEW.KBOX.GL.A.0009.170226T0500Z-170227T0000Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
349 PM EST FRI FEB 24 2017

...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ232>234-250500-
/O.NEW.KBOX.GL.A.0009.170226T0500Z-170227T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
349 PM EST FRI FEB 24 2017

...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ235-237-250500-
/O.NEW.KBOX.GL.A.0009.170226T0500Z-170227T0000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
349 PM EST FRI FEB 24 2017

...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT.
  SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ230-250500-
/O.NEW.KBOX.GL.A.0009.170226T0500Z-170227T0000Z/
BOSTON HARBOR-
349 PM EST FRI FEB 24 2017

...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT.
  HIGHER GUSTS UP TO 35 KT POSSIBLE. WAVES AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ236-250500-
/O.NEW.KBOX.GL.A.0009.170226T0500Z-170227T0000Z/
NARRAGANSETT BAY-
349 PM EST FRI FEB 24 2017

...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT.
  HIGHER GUSTS UP TO 35 KT POSSIBLE. WAVES 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
715 
WHUS71 KBOX 250317
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1017 PM EST FRI FEB 24 2017

ANZ250-254>256-251130-
/O.CON.KBOX.GL.A.0009.170226T0500Z-170227T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1017 PM EST FRI FEB 24 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ231-251-251130-
/O.CON.KBOX.GL.A.0009.170226T0500Z-170227T0000Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
1017 PM EST FRI FEB 24 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ232>234-251130-
/O.CON.KBOX.GL.A.0009.170226T0500Z-170227T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1017 PM EST FRI FEB 24 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ235-237-251130-
/O.CON.KBOX.GL.A.0009.170226T0500Z-170227T0000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1017 PM EST FRI FEB 24 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ230-251130-
/O.CON.KBOX.GL.A.0009.170226T0500Z-170227T0000Z/
BOSTON HARBOR-
1017 PM EST FRI FEB 24 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ236-251130-
/O.CON.KBOX.GL.A.0009.170226T0500Z-170227T0000Z/
NARRAGANSETT BAY-
1017 PM EST FRI FEB 24 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
287 
WHUS71 KBOX 250914
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
414 AM EST SAT FEB 25 2017

ANZ250-254>256-251715-
/O.UPG.KBOX.GL.A.0009.170226T0500Z-170227T0000Z/
/O.NEW.KBOX.GL.W.0018.170226T0500Z-170227T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
414 AM EST SAT FEB 25 2017

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 40 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-251-251715-
/O.UPG.KBOX.GL.A.0009.170226T0500Z-170227T0000Z/
/O.NEW.KBOX.GL.W.0018.170226T0500Z-170227T0000Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
414 AM EST SAT FEB 25 2017

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ232>234-251715-
/O.UPG.KBOX.GL.A.0009.170226T0500Z-170227T0000Z/
/O.NEW.KBOX.GL.W.0018.170226T0500Z-170227T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
414 AM EST SAT FEB 25 2017

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ235-237-251715-
/O.UPG.KBOX.GL.A.0009.170226T0500Z-170227T0000Z/
/O.NEW.KBOX.GL.W.0018.170226T0500Z-170227T0000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
414 AM EST SAT FEB 25 2017

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-251715-
/O.UPG.KBOX.GL.A.0009.170226T0500Z-170227T0000Z/
/O.NEW.KBOX.SC.Y.0029.170226T0500Z-170227T0000Z/
BOSTON HARBOR-
414 AM EST SAT FEB 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT.
SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-251715-
/O.UPG.KBOX.GL.A.0009.170226T0500Z-170227T0000Z/
/O.NEW.KBOX.SC.Y.0029.170226T0500Z-170227T0000Z/
NARRAGANSETT BAY-
414 AM EST SAT FEB 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Feb 24, 2:53 PM EST, 56 minutes earlier.

Area forecast discussion, Feb 24, 2:53 PM EST, 56 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
253 PM EST Fri Feb 24 2017

.SYNOPSIS...
High pressure over the Atlantic Ocean will maintain dry and
unseasonably warm conditions through Saturday. A strong cold
front will cross the region Saturday night, bringing showers and
areas of fog. There will be a low chance for isolated
thunderstorms as this front passes. Near seasonable
temperatures will return Sunday and Monday, with blustery
conditions. Wet weather returns to the area for the Mid- week.
Another shot of cold air moves back into New England on
Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...

*** Record Warmth Across Much of Southern New England ***

This afternoon...adjusted temperatures for this afternoon one
last time based on observed trends. Wind direction will be key
to see if Providence can tie their highest February max
temperature. At last check, they were still one degree shy.

Tonight...Expecting the unseasonably mild weather to continue.
Min temperatures tonight should range about 25 to 30 degrees
above normal.

Not seeing a lot of snowpack left in visible satellite imagery
this afternoon. However, whatever is left will certainly
continue to melt. This, combined with a persistent south wind,
will keep the lowest levels of the boundary layer fairly humid.
This is turn should at least lead to areas of fog. Also
expecting some stratus to develop, with a fairly strong
inversion developing.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...

Not much change to expectations during this period.

Low clouds and areas of fog likely to start Saturday. This will
limit sunshine for a while, resulting in lower max temperatures,
which will still be well above normal. Guidance has not been
handling the warmth the past couple of days very well, so kept
the trend of going a couple degrees higher than the warmest
guidance.

Still thinking a strong cold front will move across southern
New England Saturday evening, about the same time as a potent
mid level shortwave. Mid level lapse rates should be more
unstable than moist adiabatic. So despite a climatologically
unfavorable time, cannot completely rule out the possibility for
a few thunderstorms during the evening and overnight hours. The
greatest risk for thunderstorms would be across western MA and
northern CT.

Higher temperatures will lead to greater mixing depth of the
boundary layer. This should lead to more gusty southwest winds
of 25 to 30 kt, particularly toward the coast and over the
coastal waters. Any convection could bring stronger gusts to the
surface across the interior, too.

Precipitable water values continue to show just over an inch,
well above normal. But this is a narrow and fast-moving zone, so
while showers may be briefly strong, total amounts should be
0.50 inches or less.

Colder air rushes in late Saturday night behind a cold front.
It will be a race between the cold air and the departing
showers, but a brief changeover to snow is possible at the end.
Any accumulations should be limited, generally less than an inch
and mainly over the higher terrain of the Berkshires and
Worcester Hills.

Finally, the colder air advection behind the front will bring
mixing of strong WNW winds aloft to the surface. Wind gusts will
have a potential late Saturday night of reaching 30-40 knots.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Highlights...

* Blustery and more seasonable temperatures Sun and Mon
* System on Tuesday will bring some snow/rain showers to the area
* Widespread showers possible Wednesday/Thursday

Pattern Overview...

00z guidance is in general agreement with some mesoscale differences
especially in regards to timing. Synoptically, the ensembles show
rather good agreement in the medium range for next week. This
includes the Western trough lifting northeastward as upper ridging
over the southeast US continues to build by Mid-week. Towards the
end of the week, troughing will move into the eastern half of the
CONUS bringing temps back to average.

Confidence level was increasing until the new 24.00z EC. The EC is
more amplified and develops a couple of surface lows along the warm
and cold front as it passes over New England. This deviation has
resulted in issues with precip timing, type and temperature
profiles. While normally the deterministic appears an outlier, the
GEFS and previous GFS runs were also indicating this potential.
Because of this increasing spread, will continue with moderate
confidence in the overall forecast.

Details...

Sunday into Monday...High confidence.

Upper level trough axis begins to push towards the Maritimes as
surface high pressure builds across the southeast. This will put the
region in CAA and northwest flow. Temperatures on Sunday will feel
quite chilly compared to the previous few days as high remain in the
40s. True mixing up to 850 mb where a 40-45kt LLJ will develop.
Expect blustery conditions with gusts near 30-35 mph.

Weak shortwave will move through the flow on Monday but with building
high pressure to the south, the region should remain dry. However
this will tighten the pressure gradient resulting in a LLJ of 35-45
kts. Again another blustery day for southern New England.
Temperatures will be a bit warmer however with highs into the 50s.

Tuesday and Wednesday...Moderate confidence.

Guidance begins to diverge on this portion of the forecast
resulting in low confidence. High pressure south of the region will
help increase low level moisture into the area due to southerly
winds. Approaching low pressure system across the Great Lakes will
extend its warm front near the region as well. This may result in
overrunning of precipitation and with thermal profiles near
freezing, could see some snow showers on Tuesday morning. As
temperatures rise precipitation will turn more to rain. However the
more amplified EC is developing a low along the front where as the
GFS/CMC and UKMET are more progressive and this low develops over
the Atlantic. Latest ECENS develops this low further east than
deterministic guidance. Therefore will trend towards the ensembles
resulting in a cloudy and wet day on Tuesday.

Surface low pressure over the Great Lakes will move towards southern
Canada, dragging a cold front through the region. Timing appears to
be the bigger issue with the more amplified EC several hours slower
then the GFS. Right now appears that the CMC is in the middle of
guidance. There is also the potential for a secondary low to develop
along this front which could increase rainfall amounts. Spread is
still to great to nail down amounts etc. However confidence is
increasing the precip will move through the region later Wed into
Thursday morning. In fact both the ECENS and GEFS continue to show
high probability or qpf after 12z Thursday, so the timing may slow
down a bit.

Lastly, large temperature spread amongst the guidance during this
time period with the GFS indicating upper 50s and the EC in the mid
40s. All dependent on the placement of the low and how quickly will
the warm front move northward. Trended towards the warmer side of
the guidance with support from the GEFS/GFS and ECENS.

Thursday...Low confidence.

Still a chance for showers across the region but overall should be a
dry day on Thursday. Reinforcing arctic air will drop temperatures
back to seasonable with blustery conditions.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday Night/...

Through 00Z...High confidence. VFR.

Tonight...Moderate confidence. VFR with areas of IFR/LIFR
developing in areas of fog. patchy LLWS possible as a southwest
low level jet develops over southern New England. Greatest risk
for LLWS north and west of KLWM-KORH-KBDL.

Saturday...Moderate confidence.

Lingering IFR in morning fog, otherwise VFR. Showers approach
from the west and are most likely between 21Z and 03Z in the
west, and between 00Z and 06Z in the east. Conditions may
briefly lower to IFR in any rain showers. Isolated thunderstorms
are possible as this band of showers moves through. Rain may
change to snow across the higher terrain as it tapers off
Saturday night.

More LLWS is possible in the evening with S-SW winds at 40-50
knots at 2000-3000 feet AGL. Winds shift from the west during
the early night as a cold front sweeps through from west to
east. WNW winds will become gusty overnight with gusts to 30 to
35 knots possible.

KBOS TAF...High confidence in TAF through 25/04Z. Moderate
confidence in TAF after 25/04Z.

KBDL TAF...High confidence in TAF through 25/04Z. Moderate
confidence in TAF after 25/04Z.

Outlook /Sunday through Tuesday/...

Sunday and Monday...High confidence. VFR with blustery NW wind gusts
near 30-40 kts.

Tuesday...Moderate confidence. MVFR conditions possible in -SHRA or
-SHSN.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday Night/...High confidence.

Tonight...Winds and seas remain relatively light. South to
southwest winds continue.

Saturday...Moderate confidence.

A cold front sweeps across the waters Saturday evening and
early night with showers, and perhaps isolated thunderstorms.
Strong winds aloft may produce a couple of strong wind gusts in
any showers and storms. Winds shift behind this cold front.
Winds from the west after midnight will have potential gusts of
30 to 35 knots. This would be borderline conditions for gales
toward Sunday morning.

Outlook /Sunday through Tuesday/...

Sunday and Monday...High confidence. Northwest winds will keep seas
up and increase wind gusts near 30-35 kts. Low probability for gales
across the waters. Improving conditions on Monday with gusts
near 20 kts and seas beginning to relax as high pressure builds
over the southern waters.

Tuesday...Low confidence. Wind and seas will be below SCA for the
day. With approaching system to the west could see lower vsbys in
rain and fog.

&&

.CLIMATE...
RECORD HIGH TEMPS FOR TODAY
BOS   73/2017 - previous record 70/1985
PVD   72/1985
BDL   73/1985
ORH   69/2017 - previous record 67/1985

RECORD HIGH MIN TEMPS FOR TODAY
BOS   49/1930
PVD   45/1984
BDL   43/1981
ORH   46/1985

RECORD HIGH TEMPS FOR SATURDAY
BOS   65/1930
PVD   69/1976
BDL   70/1976
ORH   64/1976

RECORD HIGH MIN TEMPS FOR SATURDAY
BOS   46/1891
PVD   45/1930
BDL   45/1930
ORH   37/1996, 1984, 1976

&&

.HYDROLOGY...
We will need to monitor rising water levels across southern New
England into early next week. Much, if not all, of our snowpack
has, or will have, melted. There is still much more snowpack
upstream, over northern new England, that will push into the
headwaters and head downstream. Some river levels could approach
action stage.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Belk/Dunten
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...Dunten
AVIATION...Belk/Dunten
MARINE...Belk/Dunten
CLIMATE...Staff
HYDROLOGY...Belk
Hazardous weather outlook, Feb 24, 4:04 AM EST, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
404 AM EST Fri Feb 24 2017

CTZ002>004-MAZ002>024-026-RIZ001>008-250915-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
404 AM EST Fri Feb 24 2017

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts except Berkshire County, and Rhode Island.

.DAY ONE...Today and Tonight.

Patchy dense fog will continue across the area this morning with
another shot for dense fog to develop tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-250915-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
404 AM EST Fri Feb 24 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is the potential for westerly gales on Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

Nearby

Gale Watches in Massachusetts, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.